Indiana, 2002

Flood in Indiana, April 21 to 24, 2002

April 21 to 24, 2002 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 21, 2:30 PM EST, 8 hours earlier.

Area forecast discussion, Apr 21, 2:30 PM EST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST SUN APR 21 2002

SHORTENED VERSION OF AFD WITH SOME PROBLEMS EARLIER WITH WWA AND VERY
SLOW RUNNING IFPS. OVERALL PROBLEM IN AFTERNOON FORECAST IS HOW FAR
NORTH TO CARRY THUNDERSTORMS AND TEMPERATURE COUPLETS NEXT 24 HOURS.

THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHERN TIER OF COUNTIES AND
SUSPECT SURFACE FRONT WILL EDGE NORTHWARD INTO SOUTHERN TIER OF
COUNTIES BUT SHOULD REMAIN SOUTH OF HUF AND BMG. WATCH CURRENTLY OUT
FOR SOUTHERN LINE OF COUNTIES UNTIL 6 PM AND SECOND WATCH OVER
SOUTHERN ILLINOIS. WILL KEEP MENTION OF THUNDERSTORMS MAINLY SOUTH
WITH SOME STRONG STORMS POSSIBLE. MENTION OF HEAVY RAIN ALSO WITH
PROXIMITY TO FRONT. SURFACE LOW TO MOVE ACROSS SOUTHERN AREAS OF THE
STATE THIS EVENING THEN DRY SLOW TO MOVE ACROSS ALL OF CENTRAL
INDIANA AFTER 03-06Z AND PRECIPITATION ENDING. COOL TEMPERATURES
CENTRAL AND NORTHERN PART OF CENTRAL INDIANA WILL FALL SOMEWHAT
OVERNIGHT WITH LOWS REACHING 35 TO 40 CENTRAL AND NORTH AND 40 TO 45
SOUTH. STILL COOL ON MONDAY BUT NEAR 60 BY TUESDAY.

.IND...SEVERE THUNDERSTORM WATCH TIL 23Z SOUTHERN COUNTIES.
RPG

In the hours before

Local storm report, Apr 21, 5:18 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
518 PM EST SUN APR 21 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 AM    2 E MOORESVILLE           IN   FLOOD
04/21/02   MORGAN                         EVENT DURATION 60
                                          MINUTES. REPORTED BY
                                          OFF-DUTY NWS
                                          EMPLOYEE.FLOODING WAS
                                          ONE FOOT ABOVE ROADWAY
                                          WITH FLOWING STREAM
                                          OVER RAOD.
Special weather statement, Apr 21, 5:36 PM EST, 4 hours 54 minutes before
INZ067>072-220000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
536 PM EST SUN APR 21 2002

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE
SOUTH PART OF CENTRAL INDIANA...

THE WATCH IS NOT LONGER IN EFFECT FOR KNOX...DAVIESS...
MARTIN...LAWRENCE...JACKSON AND JENNINGS COUNTIES.

THUNDERSTORMS HAVE NEARLY ENDED WEST OF SHOALS. STORMS WILL
CONTINUE FROM SHOALS THROUGH BEDFORD AND SEYMOUR TO NORTH
VERNON THROUGH 700 PM. NO SEVERE STORMS ARE EXPECTED. HEAVY
RAINFALL OF AROUND ONE INCH IS POSSIBLE.
Local storm report, Apr 21, 8:12 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EST SUN APR 21 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    DOVER HILL                IN   1.5 INCH HAIL
04/21/02   MARTIN                         REPORTED BY EMERGENCY
                                          MANAGEMENT. WINDOWS AND
                                          SIDING DAMAGED ON CHURCH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
April 21, 10:30 PM EST to April 24, 4:00 AM EST
Where
Jackson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.906, -86.037 (the zone’s center; the record gives no point)

East Fork White River crested at 15.77 feet on April 22. Flood stage is 12.0 Agricultural lands flooded along with some roads.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290599.